Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 284, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 28, 1997, 2:33 PM CDT for Giles County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1997, 2:33 PM CDT (19:33 UTC)
- Expired
- Jul 28, 1997, 3:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3105 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 281932 RRA SVRBNA TNC055-282015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 233 PM CDT MON JUL 28 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...GILES COUNTY AT 230 PM A SEVERE THUNDERSTORM WAS LOCATED NEAR PULASKI. MOVEMENT WAS SOUTH AT 10 MILES AN HOUR AND THIS STORM WILL MOVE THROUGH ASPEN HILL AND PROSPECT BY 3 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:47 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 28, 1:47 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CDT MON JUL 28 1997 GOOD AREAL COVERAGE OF TSRA THIS AFTERNOON WITH A FEW APPROACHING SVR LVLS. THIS ACTIVITY OF THE DIURNAL NATURE AND SHUD BECOME LESS ORGANIZED THRU EVENING. HOWEVER...PRE FRNTL TROF SHOWING UP ON KOHX AND SFC PLOT EXTENDING FROM SDF SOUTHWEST TO THE MO BOOTHEEL. EXPECT SCATTERED DEVELOPMENT ALONG THE TROF TO MV INTO MID STATE BY ARND MIDNIGHT. WND CONV WILL BE MINIMAL AS WINDS ALREADY FM THE NW...BUT MSTR CONV AND OUTFLOW BOUNDARIES FROM AFTERNOON CONVECTION SHUD AID REDEVELOPMENT. LOOKING AT THE MODELS...LIKE THE SLOWER NGM/AVN SOLN AS COMPARED TO THE ETA. SLOW RETROGRESSION OF H5 NE US L/W TROF ALONG WITH IMPRESSIVE SFC HIGH FOR THIS TIME OF YEAR WILL DRIVE FRNT THROUGH BNA BY ARND 15Z AND TO NR THE AL BORDER BY 22-23Z. GOOD MSTR CONV INDICATED AT H85/H10 ALONG FRNT...SO MORE SCATTERED ACTIVITY POSSIBLE WITH FROPA. HAVING SAID ALL THAT...LIKE THE FWC POPS FOR TNGT AND ALSO FOR TMRW. WUD WORD 2ND PERIOD POPS AS "MAINLY IN THE MORNING" ACROSS THE NORTH AS FRNT AND ASSOCIATED LIFT/MSTR AXIS TO MV THROUGH EARLY. PROBABLY NEED HIER POPS ACROSS THE SOUTH FOR 2ND PD AS FRNT TO MV THU DURING MAX HEATING. FWC/FAN TMPS IN CLOSE AGREEMENT AND SEE NO REASON FOR MAJOR DEVIATIONS. WEDNESDAY...LESS HEAT...LESS HUMIDITY...WHAT MORE IS THERE TO SAY! BNA 76/92/67/88 4300 13/CBD
In the hours before
Local storm report, Jul 28, 1:54 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0127 PM$ 2 SE BYRDSTOWN TN WIND DAMAGE
07/28/97 PICKETT SHERIFF'S OFFICE REPORTED A
TREE BLOWN DOWN.
END/ORCHANIANLocal storm report, Jul 28, 1:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT MON JUL 28 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0127 PM 2 SE BYRDSTOWN TN WIND DAMAGE
07/28/97 PICKETT SHERIFFS OFFICE REPORTED A
TREE BLOWN DOWN.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 51 min |
| Jul 28, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 47 min |
| Jul 28, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 56 min |
| Jul 28, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 46 min |
| Jul 28, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 38 min |
| Jul 28, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Marion | 44 min |
| Jul 28, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 50 min |
| Jul 28, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 50 min |
| Jul 28, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 54 min |
| Jul 28, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 67 min |
| Jul 28, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 67 min |
| Jul 28, 5:43 PM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 2 hr |
| Jul 28, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| Jul 28, 6:15 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.